Your Psychiatrist might prescribe an antidepressant medication for you, to help relieve symptoms of depression; this really helps in altering the balance of certain chemicals in your brain for your benefit. But, several studies conducted indicated the prevalence of sexual dysfunction among antidepressant users; and this clearly shows that Antidepressants may be affecting your love life with bunch of sexual side effects.
Decreased interest in sexual drive is often not talked about among the side effects of antidepressants, but the alarming thing is that, the sexual side-effects of antidepressants exist. As many as half the patients who get SSRIs (Selective Serotonin Reuptake Inhibitors) report a sex-related symptom, says Bradley N. Gaynes, MD, MPH, associate professor of psychiatry at the University of North Carolina.
The three popular antidepressants drugs found to have treatment-emergent sexual dysfunction were Selective serotonin reuptake inhibitors (SSRIs) which include citalopram (Celexa), escitalopram (Lexapro) and fluoxetine (Prozac, Selfemra); Serotonin and norepinephrine reuptake inhibitors (SNRIs, such as Effexor and Cymbalta), and Tricyclic and tetracyclic antidepressants, such as amitriptyline, nortriptyline (Pamelor) and clomipramine (Anafranil).